MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Unraveled Material (1664); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was returned to the manufacturer: the amplatz wire underwent a product analysis, and it was observed that the core wire was found detached/separated from the distal tip to the bald weld.In addition, the guidewire was bent in the distal section.Consequently, the reported events of difficult to cross and unraveled material were confirmed due to the device's condition.E1: initial reporter address 2: 50m east of huimin lane and its entrance.
 
Event or Problem Description
Reportable based on device analysis completed on 11jan2024.The stenosed target lesion was located in the left iliac artery where the patient underwent a balloon dilation and stent implantation.The patient was supine during the procedure and their right femoral was punctured where a 6-french sheath was used for the puncture followed by a non-boston scientific 7-french sheath.An xch/035/260 (bx/5) amplatz guidewire was advanced, and it entered the artery.There was difficulty in moving forward or back and it failed to cross the lesion after several attempts.The device was removed from the patient and discovered to be badly stretched.The procedure was completed with another of the same model where the patient status was in a stable condition.No complications were reported.However, when the device was returned for an analysis, it revealed that the core wire was found detached/separated from the distal tip of the bald weld.In addition, the guidewire was bent in the distal section.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18647234
Report Number2124215-2024-05787
Device Sequence Number15504108
Product Code DQX
UDI-Device Identifier08714729115830
UDI-Public08714729115830
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K843016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2026
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0031505007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2024
Initial Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight65 KG